Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 26, NWS Lubbock, TX

March 22, 2000Lynn County, Terry County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2000, 2:39 AM CST for Lynn County, Terry County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 22, 2000, 2:39 AM CST (08:39 UTC)
Expired
Mar 22, 2000, 3:30 AM CST
In force
51 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 3:00 AM CSTHail 0.75Union, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 11:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
3806 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WUUS54 KLUB 220839
SVRLBB
TXC305-445-220930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
239 AM CST WED MAR 22 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
    WESTERN LYNN COUNTY IN TEXAS
    EASTERN TERRY COUNTY IN TEXAS

* UNTIL 330 AM CST

* AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  GOLFBALLS 2 MILES SOUTHEAST OF UNION...OR ABOUT 12 MILES SOUTHEAST
  OF BROWNFIELD...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE NEW MOORE
  AND UNION.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3296 10235 3295 10204 3336 10185 3335 10218

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 9:21 PM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Mar 21, 9:21 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
921 PM CST TUE MAR 21 2000

ARCTIC COLD FRONT THROUGH ALL BUT EXTREME SOUTHEASTERN CWA AS OF 9
PM.  THIS BOUNDARY SHOULD CONTINUE A SLOW MOVEMENT TO THE SOUTH.
WITH THE AREA NEARLY SATURATED WOULD EXPECT TEMPERATURES TO REMAIN
NEAR PRESENT VALUES THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS
WERE INCREASING IN COVERAGE ACROSS SOUTHEAST NEW MEXICO.  EXPECT
THIS TREND TO CONTINUE AND SPREAD OVER THE SOUTH PLAINS THE NEXT
COUPLE HOURS AS ISENTROPIC LIFT INCREASES OVER THE ARCTIC BOUNDARY.
ELEVATED LAYER CONTINUES TO BE UNSTABLE WITH GOOD SHEAR PROFILES SO
SOME STORMS MAY BE ABLE TO ROTATE. SINCE THEY WILL NOT DEVELOP FROM
THE SURFACE THE THREAT WILL BE LARGE HAIL. WILL CONTINUE THE MENTION
OF SEVERE.  ONLY CHANGES TO THE FORECAST WILL BE TO DECREASE
TEMPERATURES SLIGHTLY TO CURRENT LEVELS.  WILL ALSO INCREASE WIND
SPEEDS OVER THE WESTERN PORTIONS OF TH	E AREA.

.LBB...NONE.
MM

In the hours before

Local storm report, Mar 21, 9:32 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
932 PM CST TUE MAR 21 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

415 PM     LUBBOCK                   TX   1.75 INCH HAIL
03/21/00   LUBBOCK                        4TH AND FRANKFORD

500 PM     LUBBOCK                   TX   .88 INCH HAIL
03/21/00   LUBBOCK                        QUAKER AND SOUTH LOOP 289

500 PM     LUBBOCK                   TX   .88 INCH HAIL
03/21/00   LUBBOCK                        85TH AND KNOXVILLE

502 PM     LUBBOCK                   TX   1.00 INCH HAIL
03/21/00   LUBBOCK                        NWS OFFICE

510 PM     LUBBOCK                   TX   1.75 INCH HAIL
03/21/00   LUBBOCK                        34TH AND UNIVERSITY

535 PM     LUBBOCK                   TX   1.00 INCH HAIL
03/21/00   LUBBOCK                        SOUTH UNIVERSITY AND 89TH
Special weather statement, Mar 22, 1:33 AM CST, 1 hour 6 minutes before
TXZ021>044-220900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
133 AM CST WED MAR 22 2000

SEVERE THUNDERSTORM WATCH NUMBER 106 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES OF WEST TEXAS...

YOAKUM     TERRY     LYNN     GARZA     KENT

TORNADO WATCH NUMBER 107 HAS REPLACED THE SEVERE THUNDERSTORM WATCH
FOR MUCH OF WEST AND SOUTHWEST TEXAS INCLUDING THE FOLLOWING COUNTIES
OF THE SOUTH PLAINS...

LYNN     GARZA

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 11:21 PM CSTSevere Thunderstorm WarningLUBYoakum39 min
Mar 22, 3:31 AM CSTSevere Thunderstorm WarningLUBLynn44 min
Mar 22, 3:10 PM CSTSevere Thunderstorm WarningLUBHockley35 min
Mar 22, 3:53 PM CSTSevere Thunderstorm WarningLUBGarza52 min
Mar 22, 4:26 PM CSTSevere Thunderstorm WarningLUBKent49 min
Mar 22, 4:55 PM CSTSevere Thunderstorm WarningLUBDickens50 min
Mar 22, 5:08 PM CSTSevere Thunderstorm WarningLUBLamb52 min
Mar 22, 5:12 PM CSTSevere Thunderstorm WarningLUBLubbock48 min
Mar 22, 5:31 PM CSTSevere Thunderstorm WarningLUBTerry, Yoakum29 min
Mar 22, 5:43 PM CSTSevere Thunderstorm WarningLUBDickens47 min
Mar 22, 5:49 PM CSTSevere Thunderstorm WarningLUBKent41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.